Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 259, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 24, 2007, 5:45 PM CDT for Armstrong County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2007, 5:45 PM CDT (22:45 UTC)
- Expired
- Aug 24, 2007, 6:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Armstrong County, TX
The radar
The Amarillo radar (KAMA), 44 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 982 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:28 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 24, 2:28 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 228 PM CDT FRI AUG 24 2007 .DISCUSSION... PRIMARY BOUNDARY /OUTFLOW ENHANCED COLD FRONT/ DRAPED ACROSS NORTHERN ZONES TODAY FROM NEAR BEAVER TO SOUTH OF DALHART. PERSISTENT CLOUD COVER OVER THE NORTHEASTERN HALF HAS LIMITED HEATING TODAY...WITH A SUBSTANTIAL TEMPERATURE GRADIENT ACROSS THE FORECAST AREA. SOUTHWESTERN ZONES HAVE HEATED AMPLY...AND AS LIFT FROM SHORTWAVE TROF OVER SOUTHCENTRAL COLORADO SPREADS EAST...WILL EXPECT REDEVELOPMENT OF STORMS OVER WESTERN PORTIONS OF THE FORECAST AREA ALONG THE FRONT AND ALONG ANY SUFFICIENTLY HEATED OUTFLOW BOUNDARIES. THESE STORMS SHOULD SPREAD EAST OVERNIGHT WITH CONTINUED MOISTURE FOR REMAINDER OF FORECAST AREA. HAVE CONTINUED INHERITED POPS TONIGHT WITH ATTENDANT MENTION OF SEVERE THUNDERSTORMS GIVEN STEEP LAPSE RATES ALOFT AND ENHANCED WIND PROFILES. TOMORROW POSES SOME FORECASTING PROBLEMS. CLOUD COVER TODAY OVER SOUTHWEST KANSAS INHIBITED TEMPERATURES FROM CLIMBING MUCH OUT OF THE LOW TO MID 70S. CONCERN ABOUNDS THAT THESE CONDITIONS COULD SPREAD SOUTH TONIGHT AS THE BOUNDARY SLIPS SOUTH...WHICH COULD WREAK HAVOC WITH WX TOMORROW. IF SUFFICIENT INSOLATION IS REALIZED...SEVERE WEATHER WILL BE POSSIBLE TOMORROW IN A CLASSIC UPSLOPE NORTHWEST FLOW REGIME. IF CLOUDS LINGER MOST OF THE DAY...SEVERE WEATHER WILL BE LIMITED. HAVE THEREFORE REORIENTED POPS SATURDAY NIGHT TO HIGHLIGHT THE SOUTHWESTERN AND WESTERN ZONES...WHERE GREATEST HEATING WILL BE LIKELY. GIVEN CONDITIONAL SEVERE THREAT AT THIS TIME...WILL REFRAIN FROM SEVERE WORDING IN ZONES FOR THE POTENTIAL SATURDAY EVENT. HAVE ALSO COOLED MAX TEMPS IN THE NORTHEAST. THEREAFTER...RIDGE BUILDS OVERHEAD FOR BEGINNING OF WEEK...WITH LESSER CHANCES OF PRECIP. LATEST GFS RUN IS NOT NEARLY AS AGGRESSIVE WITH FRONT THAT THE 00Z RUN DEPICTED ARRIVING ON THURSDAY...ALTHOUGH THERE IS STILL EVIDENCE OF A BOUNDARY INTRUSION INTO THE PANHANDLES. THE UPPER RIDGE RETROGRADES...BRINGING NORTHWESTERLY FLOW ALOFT TO THE AREA ONCE AGAIN...WHICH WOULD BE CONDUCIVE FOR FRONTAL PASSAGE IN THE PANHANDLES. GIVEN CONSISTENCY OF THE 00Z ENSEMBLES...AND CONTINUED /THOUGH WEAKER/ EVIDENCE IN THE 12Z RUN...HAVE OPTED TO RETAIN THE STATE OF THE EXTENDED PERIOD GRIDS UNTIL A CLEARER SIGNAL CAN BE ACHIEVED. PREVIOUS PACKAGE WAS IN EXCELLENT SHAPE...AND WAS RETAINED WITH ONLY MINOR ADJUSTMENTS IN THE SHORT TERM. KRAMAR && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 66 89 67 93 66 / 40 20 20 5 0 BEAVER OK 68 86 68 97 70 / 50 20 20 5 0 BOISE CITY OK 62 87 64 95 64 / 40 20 20 5 5 BORGER TX 67 89 70 95 71 / 40 20 20 5 0 BOYS RANCH TX 65 89 66 95 66 / 40 20 20 5 5 CANYON TX 65 89 66 93 64 / 40 20 20 5 0 CLARENDON TX 68 89 67 94 68 / 40 20 20 5 0 DALHART TX 63 87 64 96 64 / 40 20 20 5 5 GUYMON OK 65 86 68 97 68 / 50 20 20 5 0 HEREFORD TX 65 90 65 93 64 / 40 20 20 5 5 LIPSCOMB TX 69 86 68 95 69 / 50 20 20 5 0 PAMPA TX 66 87 68 93 69 / 40 20 20 5 0 SHAMROCK TX 71 88 68 94 69 / 40 20 20 5 0 WELLINGTON TX 71 90 68 95 70 / 40 20 20 5 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, Aug 24, 1:00 PM CDT, 4 hours 45 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI AUG 24 2007 OKZ001>003-TXZ001>020-251100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... AN UPPER LEVEL DISTURBANCE MOVING INTO SOUTHWEST KANSAS TONIGHT FROM COLORADO WILL HELP TO PROVIDE A TRIGGER FOR THUNDERSTORMS THROUGH TONIGHT. MEANWHILE...A COLD FRONT WILL SLOWLY MOVE SOUTH ACROSS THE PANHANDLES OVERNIGHT WHICH WILL HELP TO PROVIDE LIFT FOR THUNDERSTORMS AS WELL. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THROUGH TONIGHT. LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH FRIDAY. A FEW STORMS COULD REACH SEVERE LEVELS SATURDAY EVENING... WITH STORMS TUESDAY NIGHT THROUGH FRIDAY NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH TONIGHT...AND THEN AGAIN FOR SATURDAY AFTERNOON AND EVENING. GOEHRING
In the hours before
Special weather statement, Aug 24, 4:30 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 430 PM CDT FRI AUG 24 2007 TXZ009-014-017>019-242230- ARMSTRONG TX-DONLEY TX-GRAY TX-RANDALL TX-ROBERTS TX- 430 PM CDT FRI AUG 24 2007 ...LINE OF STRONG THUNDERSTORMS IN SOUTHERN ARMSTRONG...DONLEY... GRAY...SOUTHEASTERN RANDALL AND SOUTHERN ROBERTS COUNTIES... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 3 MILES NORTHEAST OF CODMAN TO 8 MILES NORTHWEST OF CLARENDON TO 6 MILES WEST OF WAYSIDE MOVING SOUTH AT 30 MPH. THE STORMS ON THIS LINE WILL BE CAPABLE OF PRODUCING WINDS ABOVE 50 MPH...HAIL AND HEAVY RAIN. SP
Special weather statement, Aug 24, 5:21 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 521 PM CDT FRI AUG 24 2007 TXZ009-010-013>015-017>019-242245- ARMSTRONG TX-CARSON TX-DONLEY TX-GRAY TX-HEMPHILL TX-RANDALL TX-ROBERTS TX-WHEELER TX- 521 PM CDT FRI AUG 24 2007 ...LINE OF STRONG THUNDERSTORMS IN ARMSTRONG...SOUTHEASTERN CARSON... NORTHERN DONLEY...GRAY...WESTERN HEMPHILL...SOUTHEASTERN RANDALL... EASTERN ROBERTS AND WESTERN WHEELER COUNTIES... AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 15 MILES NORTH OF MIAMI...TO NEAR LEFORS...TO 15 MILES SOUTHWEST OF CLAUDE... TO 3 MILES NORTH OF HAPPY MOVING EAST AT 15 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KIMBLE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 3:50 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 85 min |
| Aug 24, 5:37 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 53 min |
| Aug 24, 6:05 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 55 min |
| Aug 24, 6:24 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 66 min |
| Aug 24, 6:31 PM CDT | Tornado Warning | AMA | Hemphill, Roberts | 44 min |
| Aug 24, 6:45 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 60 min |
| Aug 24, 6:48 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.